NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 17, 6:21 PM EST, 39 minutes earlier.
Area forecast discussion, Feb 17, 6:21 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
621 PM EST Wed Feb 17 2021
...Updated Aviation Discussion...
.Short Term...(This evening through Thursday)
Issued at 255 PM EST Wed Feb 17 2021
...Winter Weather Expected Tonight and Thursday...
Believe it or not, uncertainty is increasing as lead time decreases
with yet another winter system. Broad SW flow is in place over the
Ohio and Tennessee Valleys and will produce isentropic lift ahead of
the sfc low lifting out of the ArkLaTex. Expect snow to break out
around sunset across the Ohio Valley, with the intensity picking up
enough to really accumulate starting late this evening. Look for a
quick 1-2 inches across much of the area before daybreak Thu, with
up to 3 inches in south-central Kentucky with the better moisture
feed.
The wild card is the dry slot punching into Kentucky before
daybreak, resulting in a loss of saturation in the dendritic growth
zone. This could lead to a wintry mix or even a change to freezing
drizzle at least as far north as the Western Kentucky and Bluegrass
Parkways, perhaps lifting almost to the Ohio River. Sleet is not in
play as the entire sounding is below freezing, and it's just a
question of keeping ice in the clouds. Will see intervals of
freezing drizzle, light snow, and just cold, damp, and miserable
weather through the day.
Greatest uncertainty is the northward extent of the dry slot and how
that will impact precipitation types and amounts, especially near
the interface between the Winter Storm Warning and Winter Weather
Advisory. Will maintain the current headline structure, even though
many areas in the Winter Storm Warning might not receive warning-
level snows. There will still be substantial inconvenience to travel
given the overnight snow and continued freezing drizzle. However,
with most of the precipitation tapering off late in the daytime
period, will shorten the valid time of both the advisory and the
warning to 00Z Fri.
--------------------
Confidence Levels
--------------------
Storm Evolution and Track : Medium
Snow Amounts North Of the River : Medium-High
Snow Amounts Along the WK/BG Parkways : Low
Snow Amounts South Of the WK/BG Parkways : Medium
Risk of Wintry Mix Thursday across S KY : Medium-High
Risk of Wintry Mix in north-central KY : Low
.Long Term...(Thursday night through Wednesday)
Issued at 330 PM EST Wed Feb 17 2021
Thursday night, surface high pressure begins filling in over
southern Indiana and central Kentucky behind exiting precipitation.
Winds remain from the north under partly cloudy skies. This results
in cool temperatures with lows Friday morning in the teens. Daytime
high temperatures on Friday remain below the freezing mark.
On Friday night, the surface high passes to the east through the
CWA. Winds switch to the south, but are slow to increase speed. The
limited warm air advection is slow to warm temperatures.
Temperatures go above freezing in most areas during the day Saturday.
Sunday, the next system inches closer to the Ohio Valley. As a
mildly amplified upper trough begins to sharpen south through the
southern Plains, a speedy surface low darts from Kansas towards Lake
Michigan with a cold front in tow. Ahead of the front, southerly
winds strengthen lifting high temperatures into the mid 40s. Gulf of
Mexico moisture ahead of the front increases precipitation chances
Sunday night. With surface temperatures above freezing and with
limited moisture, currently not expecting many winter weather
issues, but precipitation which begins as rain will likely mix snow
into the mix as model soundings show below freezing temperatures
down to near 850mb. Any light accumulations are expected to have
limited impacts.
Monday morning, behind the front, any remaining precipitation
exiting into eastern Kentucky. Skies begin to slowly clear from the
southwest as high pressure over the Mississippi River Valley expands
northeast over the CWA. As a result, Tuesday and Wednesday are
expected to see temperatures in the 50s under mostly clear skies.
&&
.Aviation...(00Z TAF Issuance)
Issued at 621 PM EST Wed Feb 17 2021
Southwest flow ahead of a broad upper trough over the Plains behind
a surface trough reaching from the Gulf to the mid-Atlantic will
pull moisture northward into the Tennessee and Ohio Valleys tonight
into tomorrow, resulting in widespread precipitation. Tonight's
precip will largely be in the form of snow, but tomorrow we lose
moisture aloft and may see a transition to freezing drizzle,
especially at BWG and LEX.
Ceilings and visibilities will quickly deteriorate early this
evening as the snow moves in, and ceilings will remain low through
tomorrow.
On the plus side, winds will be light, generally AOB 7kt for much of
the period, coming in from the northeast tonight and gradually
shifting to the northwest tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 7 PM EST /6 PM CST/ Thursday for
INZ076>079-083-084-089>092.
KY...Winter Weather Advisory until 7 PM EST /6 PM CST/ Thursday for
KYZ023>039-043-045.
Winter Storm Warning until 7 PM EST /6 PM CST/ Thursday for
KYZ040>042-046>049-053>057-061>067-070>078-081-082.
&&
Short Term...RAS
Long Term...KDW
Aviation...13Hazardous weather outlook, Feb 17, 4:43 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
443 PM EST Wed Feb 17 2021
KYZ040>042-046>049-053>057-061>067-070>078-081-082-182145-
Woodford-Fayette-Bourbon-Washington-Mercer-Jessamine-Clark-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Versailles, Lexington, Paris, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
443 PM EST Wed Feb 17 2021 /343 PM CST Wed Feb 17 2021/
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/
THURSDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Another winter storm is expected to bring snowfall to the outlook
area tonight. Please see the Winter Weather Message Product for
further details.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A wintry mix is expected Thursday. A total of 2 to 4 inches of snow
and up to a tenth of an inch of ice are possible.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report accumulations of snow, sleet,
and freezing rain to the National Weather Service office in
Louisville.
INZ076>079-083-084-089>092-KYZ023>039-043-045-182145-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nicholas-
Nelson-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Carlisle, and Bardstown
443 PM EST Wed Feb 17 2021 /343 PM CST Wed Feb 17 2021/
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/
THURSDAY...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Expect light snow tonight, with light accumulation possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A wintry mix is expected Thursday. 1 to 2 inches of snow will be
possible along with a light glaze, especially south of the Ohio River.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report accumulations of snow, sleet,
and freezing rain to the National Weather Service office in
Louisville.
13